Georgia, 2004

Hail in Georgia, June 24, 2004

June 24, 2004 · NWS FFC · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 24, 1:55 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 24, 1:55 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
255 PM EDT THU JUN 24 2004

.SHORT TERM...PATTERN OF SHORT WAVES EJECTING FROM LOUISIANA AND THE
UPPER TEXAS COAST IN BROAD SOUTHWEST FLOW WILL CONTINUE THROUGH
SATURDAY. ONE SHORT WAVE NOW MOVING INTO WESTERN PORTION OF THE STATE
WITH MOST LIGHTNING OVER THE SOUTHWEST CWFA IN AREA OF GREATEST
INSTABILITY. ANOTHER STRONGER WAVE POISED TO MOVE OVER THE NORTHWEST
PORTION OF THE STATE LATER TONIGHT. GFS STILL HAS PROBLEMS WITH
FEEDBACK...BUT ETA ALSO SHOWS THE AREA UNDER GOOD LIFT TONIGHT AND
FRIDAY. DIFFERENCE COMES SATURDAY AS GFS SHOWS MUCH BETTER DRYING
OVER THE NORTH IN THE WAKE OF THE STRONGER SHORT WAVE FRIDAY.
SUSPECT THIS MAY BE DUE TO OVERDEVELOPED SURFACE LOW. STILL ETA
HINTS AT SOME MID LEVEL DRYING NORTH FOR SATURDAY SO WILL LOWER POPS
SOME SATURDAY...ESPECIALLY NORTH.

.LONG TERM...MOISTURE RETURNS SUNDAY AHEAD OF ANOTHER SHORT WAVE.
THIS WILL BRING HIGHER POPS AGAIN SUNDAY. FOR THE REST OF THE
PERIOD...UPPER PATTERN OF TEXAS LOW AND RIDGE OFF THE EAST COAST
WHICH HAS KEPT US IN THE TROPICAL CONNECTION SHOULD BREAK DOWN BY
MIDWEEK. AS RIDGE BUILDS OVER TEXAS AND TROUGH DEEPENS ALONG THE
EAST COAST SHOULD LEAD TO MORE ZONAL FLOW WHICH WILL TREND THE POPS
BACK CLOSER TO CLIMATOLOGY.
&&

.HYDROLOGY...FAR NORTH RECEIVED 1 TO 2 INCHES OF PRECIP LAST NIGHT
AND FFG NOW BELOW 2 INCHES/3 HOURS IN THOSE AREAS. WILL NEED TO
MONITOR ANY HEAVY RAIN FOR POTENTIAL LOCALIZED FLOODING. DONT SEE
ENOUGH WIDESPREAD HEAVY RAIN TO JUSTIFY A FLASH FLOOD WATCH AT THE
PRESENT TIME.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     69 81 68 81 / 50 60 50 30
ATHENS      68 82 68 82 / 50 60 50 30
GAINESVILLE 67 80 67 80 / 60 60 50 30
ROME        69 83 69 84 / 60 70 50 30
COLUMBUS    71 86 71 86 / 40 50 50 40
MACON       71 87 71 87 / 40 50 50 40
&&

.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

26
Hazardous weather outlook, Jun 24, 5:00 AM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EDT THU JUN 24 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241548-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 AM EDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGH TONIGHT...

.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL MOVE SOUTH INTO CENTRAL
GEORGIA THIS AFTERNOON. THIS FRONT WILL HELP TRIGGER SHOWERS AND
THUNDERSTORMS ACROSS THE AREA TODAY.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE PERIODS OF HEAVY
RAIN...GUST WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
A MOIST AIRMASS ALONG WITH A FRONTAL BOUNDARY MOVING SOUTH THROUGH
THE AREA WILL COMBINE WITH DAYTIME HEATING TO PRODUCE SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND PROFILES WILL BE WEAK
TODAY WITH MID TO UPPER LEVEL TEMPERATURES REMAINING WARM...THUS IT
IS NOT LIKELY THUNDERSTORMS WILL REACH SEVERE CRITERIA. PRECIPITABLE
WATER VALUES WILL BE IN THE 1 TO 2 INCH RANGE SO HEAVY DOWNPOURS
WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER
SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER
CONDITIONS.

.DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
&&

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jun 24, 2:26 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT THU JUN 24 2004

GAZ081-082-242000-
326 PM EDT THU JUN 24 2004

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CRAWFORD AND BIBB
COUNTIES UNTIL 400 PM EDT...

AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MACON...AND ANOTHER STORM NEAR
ROBERTA...MOVING EAST AT 25 MPH.

THESE STORM HAS THE POTENTIAL TO PRODUCE...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM
THIS STORM IS EXPECTED TO DIMINISH BY 400 PM EDT.
Special weather statement, Jun 24, 2:44 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT THU JUN 24 2004

GAZ072-073-083-084-242030-
344 PM EDT THU JUN 24 2004

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND WIND GUSTS
TO 40 MPH IN TWIGGS...WILKINSON...JONES AND BALDWIN COUNTIES UNTIL
430 PM EDT...

AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRISWOLDVILLE...MOVING NORTHEAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE THREAT FROM
THIS STORM IS EXPECTED TO DIMINISH BY 430 PM EDT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Wilkinson

When
June 24, 3:10 PM EST
Where
Wilkinson County, Gordon
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.883, -83.333

The public reported penny-sized hail in Gordon and golf ball-sized hail in Ivey.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410389.